MAUDE Adverse Event Report: AESCULAP AG AS TIBIA OFFSET STEM D12X52MM CEMENTED; KNEE ENDOPROSTHESES

AESCULAP AG AS TIBIA OFFSET STEM D12X52MM CEMENTED; KNEE ENDOPROSTHESES
Model Number NR191Z
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a as tibia offset stem d12x52mm cemented.(part # nr191z) was implanted during a left knee revision surgery performed on (b)(6) 2018.According to the complainant, post-operative bone deterioration of femur and tibia occurred.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was required.According to the patient , a revision surgery in the future is likely.Additional information was not provided.The malfunction is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) - nr191z (9610612-2022-00142), (b)(4) - nr291z (9610612-2022-00143), (b)(4) - nr565z (9610612-2022-00144), (b)(4) - nr565z (9610612-2022-00145), (b)(4) - nr611m (9610612-2022-00146), (b)(4) - nr071z (9610612-2022-00147), (b)(4) - nr005z (9610612-2022-00148), (b)(4) - nr400z (9610612-2022-00149).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were reviewed for the reported lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.No similar complaints were identified against the same lot number with a similar reported event.Conclusion: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.There is no indication of a material defect, manufacturing failure, or design error on the basis of the device history record.For further investigation, examination of the complaint device is required.
 
Additional Manufacturer Narrative
Additional information: b5 - patient harm updated, patient condition, planned revision date.B7 - patient medical history.Investigation results previously submitted.
 
Event or Problem Description
Update: the patient provided some additional information including the proposed revision date of 30oct2023.She had been in contact with a newer surgeon in 2019, after the accident; the doctor at that time noted that the implant was "fine".Some recent unspecified diagnostic test results supposedly showed that the stem was broken or disconnected.She is now working with cedars-sinai orthopedic center.The adverse event is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) - nr191z (9610612-2022-00142).(b)(4) - nr291z (9610612-2022-00143).(b)(4) - nr565z (9610612-2022-00144).(b)(4) - nr565z (9610612-2022-00145).(b)(4) - nr611m (9610612-2022-00146).(b)(4) - nr071z (9610612-2022-00147).(b)(4) - nr005z (9610612-2022-00148).(b)(4) - nr400z (9610612-2022-00149).
 
Additional Manufacturer Narrative
Correction: b5 & b7 - event and patient history update.D6b - revision date.H6 - code updated.
 
Event or Problem Description
Update: revision surgery was performed on (b)(6)2023; implant had come apart at the post and plate.It was noted that glue had not been the correct type, stated by surgeon.Treatment for 5 years prior to this included bracing, radio frequency ablation procedures, and opiods.
 
Additional Manufacturer Narrative
Additional information: b6 - codes updated.Investigation results: the complained product was not available for investigation.Results were based upon batch history review and event description.Batch history review: the device quality and manufacturing history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered eportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, revision.Conclusion/preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion cannot be drawn.There is no indication for a material defect or manufacturing failure on the basis of the device history records.Despite the additional information provided by the patient (submitted previously), a root cause for the problems mentioned cannot be clearly defined.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigation results, a capa is not required.

Brand Name
AS TIBIA OFFSET STEM D12X52MM CEMENTED
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key14456344
Report Number9610612-2022-00142
Device Sequence Number20008596
Product Code KRO
UDI-Device Identifier04046963176105
UDI-Public4046963176105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberNR191Z
Device Catalogue NumberNR191Z
Device Lot Number52216770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2022
Supplement Date Received by Manufacturer10/13/2023
Not provided
04/19/2024
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date10/24/2023
04/19/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient SexFemale